MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION LOOPTIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY FUSION LOOPTIP WIRE GUIDE; OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number FS-LT-35-260
Medical Device Problem Codes Bent (1059); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook fusion omni-tome pre-loaded sphincterotome, fs-omni-35-260.Investigation evaluation: our evaluation of the product said to be involved confirmed that the wire guide was kinked.The wire guide has a bend approximately 2 cm from the distal end.The wire guide also has major kinks between 157 cm to 162 cm.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use state the following: "note: for best results, wire guide should be kept wet, if applicable." the instructions for use indicate that the user should "fluoroscopically monitor wire guide advancement in ductal system." prior to distribution, all fusion loop tip wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion loop tip wire guide.After a very difficult cannulation using the fusion loop tip wire guide (instead of the pre-loaded wire guide), the sphincterotome was hard to peel off [exchange].Finally, they lost access from the bile duct.The wire guide was bent, so it could not be used anymore.They had to use new products and re-cannulate.

Brand Name
FUSION LOOPTIP WIRE GUIDE
Common Device Name
OCY, ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5888880
Report Number1037905-2016-00303
Device Sequence Number13585265
Product Code OCY
UDI-Device Identifier00827002509764
UDI-Public(01)00827002509764(17)190317(10)W3698551
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K033754
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-LT-35-260
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/26/2016
Device Age4 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2016
Initial Report FDA Received Date08/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FUJINON ED-530XT DUODENOSCOPE
Patient Age74 YR
Patient Weight80